Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, June 21, 2006

June 21, 2006 · NWS OUN · 5 events in 2 counties and zones

3 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 21, 2:39 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 21, 2:39 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT WED JUN 21 2006

.DISCUSSION...
OVERALL... THE WEATHER SYSTEMS SEEM TO BE ABOUT WHERE WE HAVE
EXPECTED THEM TO BE... SO THERE ARE RELATIVELY FEW CHANGES IN THIS
FORECAST PACKAGE. THE MAIN CHANGES ARE IN THE DETAILS OF WHERE WE
EXPECT CONVECTION TO BE OVER THE NEXT 48 HOURS OR SO. BASED ON
SHORT-TERM MODEL INDICATIONS AND CURRENT SATELLITE/RADAR
IMAGERY... IT APPEARS THAT THERE WILL BE A LARGE THUNDERSTORM
COMPLEX OVER THE HIGH PLAINS THIS AFTERNOON AND EVENING... WHICH
SHOULD THEN TRAVEL EAST AND SOUTHEAST INTO NORTHWEST OKLAHOMA...
AND POSSIBLY BEYOND. THIS SHOULD... IN TURN... PLACE AN OUTFLOW
BOUNDARY SOMEWHERE IN THE VICINITY OF THE RED RIVER TOMORROW. THIS
BOUNDARY SHOULD THEN BECOME THE FOCUS FOR MORE STORM DEVELOPMENT
OVER THE NEXT DAY OR TWO. MEANWHILE... A WEAK COLD FRONT IS
FORECAST TO DRIFT SOUTH INTO OKLAHOMA... BUT IT WILL LIKELY LOSE
DEFINITION DUE TO THE RAMPANT CONVECTION.

BEYOND SATURDAY MORNING... FLOW WEAKENS CONSIDERABLY AND THERE IS
NO WAY AT THIS POINT TO PINPOINT WHEN AND WHERE ANY CONVECTION MAY
FORM... SINCE REMAINING BOUNDARIES MAY... OR MAY NOT... HELP FOCUS
ANY CONVECTION THAT DOES GET GOING. AS A RESULT... WE HAVE
RETAINED MINIMAL POPS INTO EARLY NEXT WEEK.

IN GENERAL... TEMPERATURES WILL BE VERY NEAR THE SEASONAL
AVERAGE... AND NO SIGNIFICANT CHANGES WERE MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  88  68  88 /  20  30  60  40
HOBART OK         70  91  68  88 /  20  20  60  40
WICHITA FALLS TX  71  92  69  88 /  10  10  40  40
GAGE OK           68  84  65  88 /  40  40  50  40
PONCA CITY OK     72  86  68  87 /  30  40  50  40
DURANT OK         72  92  70  88 /  10  10  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/25
Hazardous weather outlook, Jun 21, 10:51 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CDT WED JUN 21 2006

OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1151 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME
NORTHWEST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NORTH AND WEST OF A LINE
EXTENDING FROM THE ANTELOPE HILLS TO CHEROKEE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH THE OVERNIGHT HOURS.

IMPACTS...
STRAIGHT-LINE WINDS UP TO 65 MPH AND ONE-INCH DIAMETER HAIL WILL BE
THE PRIMARY CONCERNS.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS OF
EASTERN COLORADO...SOUTHWEST KANSAS...AND THE PANHANDLES OF TEXAS
AND OKLAHOMA LATE TODAY. WITH MID-LEVEL ATMOSPHERIC FLOW BECOMING
MORE WESTERLY...AND EVENTUALLY NORTHWESTERLY...SOME OF THESE STORMS
MAY MOVE INTO NORTHWEST OKLAHOMA DURING THE EVENING AND OVERNIGHT
HOURS. INSTABILITY AND INCREASING DEEP-LAYER WIND SHEAR WILL SUPPORT
SEVERE STORMS WELL INTO THE OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND GUSTY SOUTHERLY WINDS WILL LEAD TO A HIGH FIRE
DANGER ONCE AGAIN THIS AFTERNOON...PRIMARILY OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL SPREAD SOUTH ACROSS CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THURSDAY AND FRIDAY. A COLD FRONT
WILL ACCOMPANY THE INCREASED THUNDERSTORM ACTIVITY...AND WILL ACT
AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM CHANCES WILL
DECREASE OVER THE WEEKEND INTO EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

11/MAXWELL

In the hours before

Special weather statement, Jun 21, 6:22 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT WED JUN 21 2006

OKZ004-009-220030-
HARPER OK-ELLIS OK-
722 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER ROSSTON AT 722 PM CDT...MOVING
EAST AT 10 MPH. STORMS WERE QUICKLY DEVELOPING ACROSS THE REMAINDER
OF HARPER COUNTY...AND ALSO NORTHERN ELLIS COUNTY...INCLUDING
CATESBY.

PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES

The radar

The Dodge City radar (KDDC), 92 km away, was scanning. The volume nearest the first event began at 01:08 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Harper

When
June 21, 7:10 PM CST
Where
Harper County, 10 mi NNW of Buffalo
Measured
65 kt (75 mph) estimated gust
Property damage
$8,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.967, -99.683

High line power poles were downed.

Hail, Harper

When
June 21, 7:30 PM CST
Where
Harper County, 7 mi WNW of Laverne
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.750, -100.017

Hail, Harper

When
June 21, 8:30 PM CST
Where
Harper County, Buffalo
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.833, -99.617

Thunderstorm Wind, Harper

When
June 21, 8:30 PM CST
Where
Harper County, 1 mi SW of Buffalo
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.833, -99.617

Wind gust was measured by the Oklahoma mesonet.

Thunderstorm Wind, Woodward

When
June 21, 10:05 PM CST
Where
Woodward County, 6 mi SE of Mutual
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.167, -99.083

Wind gust was measured by the Oklahoma mesonet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516058, 5516059, 5516060, 5516061, 5516062.